Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 57, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 1998, 4:18 PM CDT for Henry County, Whiteside County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 1998, 4:18 PM CDT (21:18 UTC)
- Expired
- May 19, 1998, 5:20 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henry County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2752 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:30 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 1:30 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT TUE MAY 19 1998 THE 18Z MESOANALYSIS INDICATES CAPES FROM 2-5KJ/KG AND A COLD FRONT MARCHING INTO NORTHEAST IA...NORTHERN IL. THIS WILL BE THE TRIGGER TO GIVE US ACTIVE TSRA THIS AFTERNOON. JUST GOT A CALL FROM SPC FOR A WATCH...SO WILL KEEP THIS SHORT. THE 12Z ETA/NGM/AVN INITIALIZED ALRIGHT AND AT 18Z REPRESENTED REALITY. THEY ARE IN GOOD AGREEMENT ON PUSH FRONT SOU:TH INTO CENTRAL IL/MO BY MORNING WITH TSRA ALONG AND AHEAD OF IT. WILL HAVE TO WATCH FOR HAIL AND DOWNBURSTS WITH SUCH HIGH CAPES. HELGESON
In the hours before
Special weather statement, May 19, 1:45 PM CDT, 2 hours 33 minutes before
IAZ042-054-066-068-ILZ001>003-007-009-015>018-024>026-035-200040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT TUE MAY 19 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT FOR PARTS OF EXTREME EASTERN IOWA AND NORTHWEST AND WEST-CENTRAL ILLINOIS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT THIS EVENING FOR PARTS OF EXTREME EASTERN IOWA AND NORTHWEST AND WEST-CENTRAL ILLINOIS. COUNTIES INCLUDED IN THE WATCH IN IOWA ARE: DUBUQUE JACKSON CLINTON SCOTT COUNTIES INCLUDED IN THE WATCH IN ILLINOIS ARE: JO DAVIESS STEPHENSON CARROLL WHITESIDE ROCK ISLAND HENRY BUREAU PUTNAM MERCER WARREN HENDERSON MCDONOUGH THE MAIN THREAT WITH STORMS IN AND NEAR THE WATCH AREA IS DAMAGING WIND. LARGE HAIL AND LOCALLY HEAVY RAIN ARE ALSO A POTENTIAL PROBLEM. STAY TUNED FOR FURTHER INFORMATION ON THIS DEVELOPING WEATHER SITUATION. WOLF
Special weather statement, May 19, 1:45 PM CDT, 2 hours 33 minutes before
IAZ042-054-066-068-ILZ001>003-007-009-015>018-024>026-035-200040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT TUE MAY 19 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT FOR PARTS OF EXTREME EASTERN IOWA AND NORTHWEST AND WEST-CENTRAL ILLINOIS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 700 PM CDT THIS EVENING FOR PARTS OF EXTREME EASTERN IOWA AND NORTHWEST AND WEST-CENTRAL ILLINOIS. COUNTIES INCLUDED IN THE WATCH IN IOWA ARE: DUBUQUE JACKSON CLINTON SCOTT COUNTIES INCLUDED IN THE WATCH IN ILLINOIS ARE: JO DAVIESS STEPHENSON CARROLL WHITESIDE ROCK ISLAND HENRY BUREAU PUTNAM MERCER WARREN HENDERSON MCDONOUGH THE MAIN THREAT WITH STORMS IN AND NEAR THE WATCH AREA IS DAMAGING WIND. LARGE HAIL AND LOCALLY HEAVY RAIN ARE ALSO A POTENTIAL PROBLEM. STAY TUNED FOR FURTHER INFORMATION ON THIS DEVELOPING WEATHER SITUATION. WOLF
Local storm report, May 19, 4:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 409 PM CDT TUE MAY 19 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 04608 PM PORT BYRON IL 1.75 SIZE HAIL 05/19/98 ROCK ISLAND GOLF BALL SIZED HAIL
Local storm report, May 19, 4:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 409 PM CDT TUE MAY 19 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 04608 PM PORT BYRON IL 1.75 SIZE HAIL 05/19/98 ROCK ISLAND GOLF BALL SIZED HAIL
Local storm report, May 19, 4:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 412 PM CDT TUE MAY 19 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0430 PM 4 NW GENESEO IL 1.75 INCH HAIL 05/19/98 HENRY GOLF BALL SIZED HAIL
Local storm report, May 19, 4:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 412 PM CDT TUE MAY 19 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0430 PM 4 NW GENESEO IL 1.75 INCH HAIL 05/19/98 HENRY GOLF BALL SIZED HAIL
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 32 min |
| May 19, 4:44 PM CDT | Severe Thunderstorm Warning | DVN | Louisa | 46 min |
| May 19, 4:10 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 35 min |
| May 19, 4:56 PM CDT | Tornado Warning | DVN | Henry | 34 min |
| May 19, 4:58 PM CDT | Tornado Warning | DVN | Bureau | 47 min |
| May 19, 5:19 PM CDT | Tornado Warning | DVN | McDonough | 51 min |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | DVN | Putnam | 52 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.